Tags

Type your tag names separated by a space and hit enter

Sodium bicarbonate to correct widened QRS in a case of flecainide overdose.
J Emerg Med. 1997 Mar-Apr; 15(2):183-6.JE

Abstract

A 16-yr-old male attempted suicide by ingesting approximately 4000 mg of flecainide. He developed coma, hypotension, and ventricular tachycardia. In addition to supportive care and antidysrhythmics, he received intravenous sodium bicarbonate for the wide complex dysrhythmia. Animal studies and anecdotal human experience have suggested that increasing the extracellular sodium improves cardiac conduction in flecainide toxicity. The patient's QRS narrowed immediately following sodium bicarbonate infusion. Sodium bicarbonate may be useful in the treatment of widened QRS and ventricular ectopy resulting from flecainide toxicity.

Authors+Show Affiliations

Department of Emergency Medicine, Allegheny General Hospital, Pittsburgh, Pennsylvania 15212-4772, USA.No affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

9144059

Citation

Goldman, M J., et al. "Sodium Bicarbonate to Correct Widened QRS in a Case of Flecainide Overdose." The Journal of Emergency Medicine, vol. 15, no. 2, 1997, pp. 183-6.
Goldman MJ, Mowry JB, Kirk MA. Sodium bicarbonate to correct widened QRS in a case of flecainide overdose. J Emerg Med. 1997;15(2):183-6.
Goldman, M. J., Mowry, J. B., & Kirk, M. A. (1997). Sodium bicarbonate to correct widened QRS in a case of flecainide overdose. The Journal of Emergency Medicine, 15(2), 183-6.
Goldman MJ, Mowry JB, Kirk MA. Sodium Bicarbonate to Correct Widened QRS in a Case of Flecainide Overdose. J Emerg Med. 1997 Mar-Apr;15(2):183-6. PubMed PMID: 9144059.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Sodium bicarbonate to correct widened QRS in a case of flecainide overdose. AU - Goldman,M J, AU - Mowry,J B, AU - Kirk,M A, PY - 1997/3/1/pubmed PY - 1997/3/1/medline PY - 1997/3/1/entrez SP - 183 EP - 6 JF - The Journal of emergency medicine JO - J Emerg Med VL - 15 IS - 2 N2 - A 16-yr-old male attempted suicide by ingesting approximately 4000 mg of flecainide. He developed coma, hypotension, and ventricular tachycardia. In addition to supportive care and antidysrhythmics, he received intravenous sodium bicarbonate for the wide complex dysrhythmia. Animal studies and anecdotal human experience have suggested that increasing the extracellular sodium improves cardiac conduction in flecainide toxicity. The patient's QRS narrowed immediately following sodium bicarbonate infusion. Sodium bicarbonate may be useful in the treatment of widened QRS and ventricular ectopy resulting from flecainide toxicity. SN - 0736-4679 UR - https://www.unboundmedicine.com/medline/citation/9144059/Sodium_bicarbonate_to_correct_widened_QRS_in_a_case_of_flecainide_overdose_ L2 - https://linkinghub.elsevier.com/retrieve/pii/S0736467996003459 DB - PRIME DP - Unbound Medicine ER -